MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC DRILL/BURR ATTACHMENT FOR 2.35MM SHAFTS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC DRILL/BURR ATTACHMENT FOR 2.35MM SHAFTS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.123
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Concomitant devices: motor device, attachment device and cable device.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
This is event 2 of 3 of the same event.It was reported that the motor device, burr attachment device, reciprocating saw attachment device and cable to console device all overheated and shorted out while being used together.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device was corroded on the collet from normal wear from use and servicing over time.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
DRILL/BURR ATTACHMENT FOR 2.35MM SHAFTS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8884144
Report Number8030965-2019-67024
Device Sequence Number14078306
Product Code HWE
UDI-Device Identifier07611819928909
UDI-Public7611819928909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1